MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the indigo aspiration system include, but are not limited to, distal embolization, hematoma or hemorrhage at the site, inability to completely remove thrombus, including death.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a thrombectomy procedure in the popliteal artery using an indigo system aspiration catheter 8 (cat8).It was reported the patient had previous intervention on the affected limb, and there were no reported complications during the procedure.The post-treatment angiogram showed a small amount of thrombus that was noted in the distal plantar arch.There was no flow beyond the thrombus, and no intervention was done.The event was resolved the same day.The peripheral/ distal embolism was reported to be a non-serious adverse event with a possible relationship to the cat8 and the index procedure.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2021-01291 1.Section d.Box 1.Brand name.2.Section g.Box 5.510 (k).Please note that the following section is being updated based on additional information provided by the penumbra clinical team on 08 feb 23: 1.Section b.Box 5.Describe event or problem.Note: the peripheral/ distal embolism was previously adjudicated to be a non-serious adverse event with a possible relationship to the index procedure and a possible relationship to the indigo system aspiration catheter 8 (cat8).However, on 08 feb 23, an update was received from the clinical team reporting that the small amount of thrombus noted in the distal plantar arch was a chronic occlusion, not a new distal embolization.Therefore, this event is not considered reportable against the cat8.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a thrombectomy procedure in the popliteal artery using an indigo system aspiration catheter 8 (cat8).It was reported the patient had previous intervention on the affected limb, and there were no reported complications during the procedure.The post-treatment angiogram showed a small amount of thrombus that was noted in the distal plantar arch.There was no flow beyond the thrombus, and no intervention was done.The event was resolved the same day.The peripheral/ distal embolism was reported to be a non-serious adverse event with a possible relationship to the cat8 and the index procedure.On 08 feb 23, an update was received from the clinical team reporting that the small amount of thrombus noted in the distal plantar arch was a chronic occlusion, not a new distal embolization.

Brand Name
INDIGO SYSTEM LIGHTNING 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key11971277
Report Number3005168196-2021-01291
Device Sequence Number4229422
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexMale
Date Report Sent to FDA01/01/2005